Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Is this wasting? [non-HIV]
Aug 29, 2003

Dr,

Two mos after possible exposure to HIV my wrists & forearms have thinned (watchband too big now), my legs have thinned considerably(particularly around calves and lower thighs), and my cheeks seem thinner. I've tested HIV negative to antibodies thru 8 mos+, but also developed nueropathy, chronic dry mouth, malabsorption and low testosterone. Am 44 year old white male. Could this be wasting if I'm truly HIV-? Does wasting start this quickly following exposure? What advice can you offer?

Response from Ms. Fields-Gardner

Wasting is not exclusive to HIV-infected individuals. It happens for a lot of different reasons and can be a symptom of cancer and other conditions. There are also different types of wasting of tissues. Yours could be muscle or fat or both.

What you describe sounds like you have had some testing to diagnose such things as malabsorption and such, but it would have to be pretty severe to cause such noticable changes in such a short period of time. Also, since you are HIV-negative it is unlikely that there is a relationship between your exposure and such severe events. You will want to look for some different reasons and should start with your doctor to ask these questions.


Previous
HGH side effects reversible?
Next
re: you have been right all along [non-HIV]

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement